Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at May 7, 2007, 10:26 AM EDT for 23 counties in Michigan. It took effect at May 7, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 10:26 AM EDT (14:26 UTC)
- In effect from
- May 7, 2007, 12:00 PM EDT
- Expired
- May 7, 2007, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2836 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 071426 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 AM EDT MON MAY 7 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-072230- /O.NEW.KGRR.FW.W.0003.070507T1600Z-070508T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1026 AM EDT MON MAY 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE MID 70S WILL COMBINE WITH DRY AIR AND GUSTY SOUTHWEST WINDS TO 25 MPH TO PRODUCE AN INCREASED FIRE DANGER INTO THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS83 KGRR 071927 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EDT MON MAY 7 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080100- /O.CON.KGRR.FW.W.0003.000000T0000Z-070508T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 327 PM EDT MON MAY 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES REACHING THE MID 70S WILL CONTINUE TO COMBINE WITH DRY AIR AND GUSTY SOUTHWEST WINDS TO 25 MPH TO PRODUCE AN INCREASED FIRE DANGER INTO THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGRR 080053 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 853 PM EDT MON MAY 7 2007 ...RED FLAG WARNING WILL EXPIRE... .THE FIRE DANGER WILL DECREASE TONIGHT AS TEMPERATURES COOL OFF...WINDS DIMINISH AND HUMIDITIES RISE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-080200- /O.EXP.KGRR.FW.W.0003.000000T0000Z-070508T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 853 PM EDT MON MAY 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. AS TEMPERATURES COOL OFF... HUMIDITIES WILL SLOWLY RISE. ALSO... SOUTH WINDS WILL DIMINISH TO UNDER 15 MPH BEFORE MIDNIGHT. $$ MEADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at May 7, 3:21 AM EDT, 7 hours 5 minutes earlier.
Area forecast discussion, May 7, 3:21 AM EDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 AM EDT MON MAY 7 2007 .SHORT TERM... PRIMARY FORECAST CONCERNS IN THE NEAR TERM REVOLVE AROUND FIRE WEATHER POTENTIAL TODAY AND PCPN CHANCES FROM LATE TONIGHT THROUGH WEDNESDAY. A VERY DRY ATMOSPHERE AND QUITE A BIT OF SUN THROUGH INTERVALS OF MID TO HIGH LEVEL CLOUD COVER IN COMBINATION WITH SOUTHERLY WINDS WILL ALLOW MAX TEMPS TO REACH THE LOWER 70S IN MOST LOCATIONS TODAY. A FEW MID 70S MAX TEMP READINGS ARE POSSIBLE TOO ESPECIALLY IF WE GET FULL SUN FOR MUCH OF THE DAY... BUT THOSE READINGS SHOULD BE THE EXCEPTION RATHER THAN THE RULE. RELATIVE HUMIDITY VALUES WILL BE VERY LOW TODAY (IN THE 20 TO 25 PERCENT RANGE NORTH). WINDS OF 15 TO 20 MPH ARE EXPECTED WITH A FEW GUSTS TO 25 MPH POSSIBLE THIS AFTERNOON AS DEEP MECHANICAL MIXING OCCURS. ALL OF THE AFOREMENTIONED ELEMENTS CERTAINLY IMPLY THAT WE HAVE A RATHER HIGH FIRE DANGER TODAY... ESPECIALLY GIVEN THAT WE HAVE NOT HAD RAIN FOR ALMOST A WEEK AND FUEL CONDITIONS ARE DRY. HOWEVER WE DID NOT FEEL CONFIDENT ENOUGH THAT METEOROLOGICAL CRITERIA (MAX TEMPS IN PARTICULAR) WOULD BE MET FOR RED FLAG WARNING CONDITIONS. THANK YOU FOR THE EXTENSIVE COORDINATION ON THIS DECISION APX. IN SPITE OF TECHNICALLY MOST LIKELY FALLING JUST SHY OF RED FLAG WARNING CRITERIA... IT SHOULD NEVERTHELESS BE STRESSED THAT THERE IS CERTAINLY AN INCREASED FIRE DANGER (PARTICULARLY ACROSS OUR NORTHERN CWA WHERE GREENUP HAS OCCURRED MORE SLOWLY). WE WILL HOLD ONTO VERY LOW POPS FOR SHOWERS LATE TONIGHT FOR OUR NW CWA AS LOW TO MID LEVEL MOISTURE GRADUALLY INCREASES ACROSS THAT AREA AHEAD OF THE FRONTAL BOUNDAY APPROACHING FROM THE NW. WE WILL ALSO KEEP LOW OR SLGT CHC POPS IN THE FCST TUESDAY AND TUESDAY NIGHT. WE HAVE ALSO NOTICED A SIGNIFICANT TREND IN SHORT RANGE GUIDANCE (NAMELY THE GFS) IN BRINGING A BETTER SHOT FOR RAIN AND PERHAPS SOME CONVECTION INTO OUR AREA WEDNESDAY DURING THE PAST TWO TO THREE MODEL RUNS. IN FACT MEX GUIDANCE POPS FOR WEDNESDAY NOW ARE QUITE HIGH. THIS AS A VIGOROUS SHORTWAVE APPROACHES OUR AREA FROM THE WSW. NAM GUIDANCE IS MUCH DRIER WEDNESDAY BUT GLOBAL CANADIAN GUIDANCE ALSO SHOWS POTENTIAL FOR MORE SIGNIFICANT PCPN IN ASSOCIATION WITH THAT SHORTWAVE. WE PREFER A BLEND OF GFS/CANADIAN GUIDANCE FOR WEDNESDAY CITING GFS RECORD OF MUCH BETTER PERFORMANCE (OVERALL) DURING THE PAST SEVERAL MONTHS AND HOW IT IS TRENDED THE PAST FEW RUNS. AS SUCH WE WILL FOLLOW SUIT AND TREND POPS UP SOMEWHAT FOR WEDNESDAY. .LONG TERM... LONG TERM PERIOD OF WEDNESDAY NIGHT THROUGH SUNDAY SHOULD FEATURE FAIRLY QUIET WEATHER...WITH MAINLY ZONAL FLOW IN PLACE ALOFT. A WEAK SYSTEM IS PROGD TO BE MOVING THROUGH THE GREAT LAKES REGION WEDNESDAY NIGHT AND HAVE ADDED A SMALL POP TO THIS PERIOD TO BETTER MATCH WITH NEIGHBORING OFFICES. SHOULD BE DRY FROM THAT POINT ON INTO THE WEEKEND. NEXT SIGNIFICANT WEATHER FEATURE APPEARS TO BE A SHORTWAVE DROPPING THROUGH THE GREAT LAKES REGION IN NORTHWEST FLOW SUNDAY NIGHT INTO MONDAY. SO...FOR THE MOST PART A DRY EXTENDED PERIOD IS EXPECTED. TEMPERATURES SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && LAURENS DUKE
Hazardous weather outlook, May 7, 6:12 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 612 AM EDT MON MAY 7 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-081015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 612 AM EDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WILD FIRE DANGER IS EXPECTED TO BE HIGH TODAY AS WARM READINGS IN THE LOWER 70S COMBINE WITH BREEZY SOUTH WINDS AND LOW HUMIDITIES. A FEW THUNDERSTORMS ARE A POSSIBILITY IN WEST CENTRAL LOWER MICHIGAN TONIGHT UP TOWARD LUDINGTON...BUT ANY STORMS THAT DO OCCUR ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE IN THE FORECAST FROM TUESDAY INTO WEDNESDAY AS WELL...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE EITHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.